What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 22, 1:43 PM MST, 1 hour 17 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms tonight, locally heavy rain possible with slow moving storms.
- Slightly cooler with scattered storms Wed/Thu.
- Hotter and drier weather expected for the weekend/early next week.
- Potential upturn in thunderstorm chances staring Tuesday next week, as moisture plume returns.
Area forecast discussion, Jul 22, 1:43 PM MST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
243 PM MDT Tue Jul 22 2025
.KEY MESSAGES...
- Scattered to numerous showers and thunderstorms tonight,
locally heavy rain possible with slow moving storms.
- Slightly cooler with scattered storms Wed/Thu.
- Hotter and drier weather expected for the weekend/early next
week.
- Potential upturn in thunderstorm chances staring Tuesday next
week, as moisture plume returns.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 213 PM MDT Tue Jul 22 2025
Scattered to numerous showers and thunderstorms across the area
this afternoon as mid level moisture remains in place, with
greatest concentration of storms over the Sangres and srn I-25
corridor. For the remainder of the afternoon and into the
evening, storms will continue, with the greatest threat being
locally heavy rainfall and flash flooding, as storms will be
rather slow moving. Contemplated a flash flood watch, though
given rather dry sub-cloud layers (dewpoints in the 30s/40s) and
short-lived nature of most convection (due to very weak
shear/forcing), held off on any highlight. Sangres/Sawatch
ranges look most favored for heavy rain, and will have to
monitor recent burns scars/Chalk Cliffs area for any
hydrological issues. Given recent drying along I-25 and
plentiful d-cape, will need to watch for some localized wind
gusts 45-55 mph under any virga/high based storms. Activity
gradually wanes by late evening, though some lighter showers may
linger past midnight over the higher terrain.
On Wednesday, weak boundary drops south through the plains, with
maxes along and east of the mountains dropping 4-7 degf from
Tuesday's numbers. Air mass behind the front looks slightly
drier, and with some mid level drying along the Continental
Divide as well, expect a downturn in thunderstorm
coverage/strength across the region. Have knocked pops down
considerably (20-30 percent lower than previous forecast) to
account for a potentially drier air mass, though most locations
will still see at least a chance for an afternoon/evening storm.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 259 AM MDT Tue Jul 22 2025
The coolest day of the long term forecast period will be at the
beginning of the period, as max temps on Thursday will generally be
in the 80s across the plains with U70s across the larger valleys.
Additionally, this day we will likely see a good chance of showers
and storms in the mtns and scattered storms in the evening over the
plains.
By Friday, we will begin to dry out and temps will start a warming
trend as drier air advects in from mid levels. With less clouds and
more sun, temps will warm up to around seasonable values for this
time of the year. Storms will still occur, but less of them across
the mtns and plains.
For Saturday into Monday, it will be hot across the region with U90s
to L100s across the plains as it will significant dry out. Some
storms are likely, especially in the higher terrain, but they
will be high based and produce more wind then rain. They will
likely only occur in the mtns, if at all. As typical with these
events, cloud to ground lightning will be the greatest concern.
By Tuesday, guidance shows the monsoon plume re-invigorating and
showers and storms will become more numerous over the forecast area,
especially over the mtns. With the increasing moisture, temps will
cool off to more seasonable values by mid week. \/Hodanish
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1141 AM MDT Tue Jul 22 2025
VFR conditions are expected during the next 24 hours at KPUB,
KALS and KCOS. Will carry a Prob30 for tsra at all taf locations
from mid-afternoon until mid-evening. Brief MVFR cigs/vis
likely under any heavier showers/storms, with briefly gusty
(35-45 kts) possible. Outside of any convection, surface wind
flow will be diurnally driven. Vcsh ends 05z-06z, with gradually
clearing skies overnight into Wed morning. Pattern repeats on
Wed, with afternoon convection after 20z at all terminals.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...PETERSEN
LONG TERM...HODANISH
AVIATION...PETERSEN
Hazardous weather outlook, Jul 22, 10:28 AM MST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1128 AM MDT Tue Jul 22 2025
COZ058>089-093>099-231730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1128 AM MDT Tue Jul 22 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorms are expected to
develop along the mountains by early afternoon, and push across the
valleys and plains through mid evening. A few strong storms will
be possible, with strong outflow winds up to around 55 mph, small
hail, frequent lightning and periods of heavy rainfall. With slow
storm motions and increased coverage of showers and storms,
localized flash flooding will be possible, especially over the
central mountains, the San Luis Valley and the Sangre de Cristo
Mountains.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Showers and thunderstorms are expected to occur Wednesday through
Friday across the region. The main concern with these storms will
be the potential of locally heavy rain which could cause localized
flash flooding concerns. Gusty winds and small hail will also
occur along with cloud to ground lightning.
From Saturday through Monday, it will be hot across the region
with only isolated shower and thunderstorm activity. If storms do
occur, they will be capable of strong gusty outflow winds.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
10/34
In the hours before
Special weather statement, Jul 22, 1:50 PM MST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
250 PM MDT Tue Jul 22 2025
COZ084-085-222115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
250 PM MDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
315 PM MDT...
At 250 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peterson Space Force Base, or 11 miles east of Colorado Springs. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eastern Colorado Springs, Schriever Space Force Base, Falcon,
Cimarron Hills, and Peterson Space Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3875 10450 3877 10472 3895 10473 3892 10440
TIME...MOT...LOC 2050Z 190DEG 1KT 3884 10460
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 22, 2:34 PM MST, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
334 PM MDT Tue Jul 22 2025
COZ084-085-222200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
334 PM MDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 400 PM MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 23 miles east of Colorado Springs. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central El
Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3901 10430 3886 10431 3885 10450 3902 10450
TIME...MOT...LOC 2134Z 093DEG 4KT 3893 10441
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MGSpecial weather statement, Jul 22, 2:57 PM MST, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT Tue Jul 22 2025
COZ085-086-222230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
357 PM MDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 430 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 20 miles north of Pueblo Airport, moving south at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3862 10458 3859 10440 3847 10443 3849 10464
TIME...MOT...LOC 2156Z 016DEG 6KT 3858 10453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MGSpecial weather statement, Jul 22, 2:57 PM MST, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT Tue Jul 22 2025
COZ084-085-222230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
357 PM MDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 430 PM MDT...
At 357 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ellicott, or 22 miles east of Colorado Springs, moving south at 5
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3895 10449 3897 10433 3881 10423 3877 10446
TIME...MOT...LOC 2157Z 338DEG 6KT 3888 10441
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MG